Steroid induced congestive heart failure

1. Discontinue steroids—In the acute form of IOP elevation from steroids, discontinuing steroids can cause the IOP to normalize in days. In the chronic form, elevation of IOP can last one to four weeks. 26 In a small subset of patients, the IOP may remain chronically elevated despite discontinuation of steroids. In one series, % of eyes converted to glaucoma. Interestingly, all of these patients had a family history of The duration of steroid treatment seems to play a role as well. In one series, the IOP remained elevated in patients where the steroid was used for more than four years. 28 2. Removal of depot steroids—One can cause a decrease in IOP by excising depot ,29,30 For intravitreal steroids, vitrectomy can also be used to reduce 3. Glaucoma treatment—Treatment of steroid glaucoma includes the use of topical glaucoma medications, laser trabeculoplasty, filtering surgery, glaucoma drainage implant surgery, or one of the other means of treatment of primary open angle glaucoma.

A familiarity with steroid-induced glaucoma or ocular hypertension is essential to the care of a uveitic patient. Gonioscopy is required to define the open- or closedangle mechanism for elevated IOP. Careful charting will help the clinician to determine if the increase in IOP relates to the inflammation or the steroid therapy. Steroid-sparing therapy or the avoidance of steroids in affected or at-risk patients can help avoid or treat a steroid response. Comanagement with a rheumatologist or uveitis specialist is likely required (Figure 2).

Steroid induced congestive heart failure

steroid induced congestive heart failure

Media:

steroid induced congestive heart failuresteroid induced congestive heart failuresteroid induced congestive heart failuresteroid induced congestive heart failuresteroid induced congestive heart failure

http://buy-steroids.org